MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was heating up.The shoulder procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Event or Problem Description
It was reported that during a shoulder procedure the device was heating up.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Additional information.The device, used for treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual evaluation under magnification shows minimal electrode wear with discoloration on the tip from activation.There are no manufacturing abnormalities visually observed with the returned device.The wand was connected to a compatible controller and registered an e-7 error.The error was by-passed and the wand was activated in saline solution at the default and max settings on the controller and performed as intended.Upon connection, the temperature threshold of the controller defaulted to 45 degrees.During testing of the returned wand, the temperature did not rise above 27 degrees and did not cause the controller to alarm/overheat.The suction line was tested and performed as intended.The complaint could not be verified and the root cause could not be determined with confidence as the device did not overheat during functional evaluation.It is possible that there was not sufficient suction pressure in order to ensure adequate flow and circulation of saline solution to prevent unnecessary heating which could have caused the temperature to elevate and trigger the controller alarm.Likewise, the user may not have set the controller temperature threshold to the desired value.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8327762
Report Number3006524618-2019-00090
Device Sequence Number1915132
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public00817470001761
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue NumberASCA5001-01
Device Lot Number2020968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1